Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 9, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Mar 25, 2012, 6:02 AM MDT. It took effect at Mar 25, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 6:02 AM MDT (12:02 UTC)
- In effect from
- Mar 25, 2012, 12:00 PM MDT
- Expired
- Mar 25, 2012, 6:27 PM MDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS83 KUNR 251202 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 602 AM MDT SUN MAR 25 2012 ...RED FLAG WARNING THIS AFTERNOON FOR PORTIONS OF NORTHEASTERN WYOMING... ...FIRE WEATHER WATCH MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA AND THE BLACK HILLS... .AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN ROCKIES ON TODAY...BRINGING BREEZY SOUTHERLY WINDS ACROSS PARTS OF NORTHEAST WYOMING. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHEAST WYOMING SUNDAY AFTERNOON AND EVENING. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SWINGS THROUGH THE NORTHERN AND CENTRAL ROCKIES ON MONDAY...AS THE NORTHERN ROCKIES SURFACE LOW SHIFTS EAST INTO THE PLAINS. VERY STRONG WEST TO SOUTHWEST WINDS ARE LIKELY BEHIND THE LOW PRESSURE SYSTEM MONDAY AFTERNOON INTO MONDAY EVENING. THESE STRONG WINDS ALONG WITH WELL ABOVE AVERAGE TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON MONDAY...ESPECIALLY NORTHEAST WYOMING. WYZ259-252015- /O.NEW.KUNR.FW.W.0009.120325T1800Z-120326T0100Z/ /O.EXT.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ SOUTHERN CAMPBELL- 602 AM MDT SUN MAR 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST WYOMING FIRE WEATHER ZONE 259... ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 259... * AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH TODAY. WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ON MONDAY. * RELATIVE HUMIDITY...15 TO 20 PERCENT BOTH TODAY AND MONDAY. * TEMPERATURES...HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 70S TODAY AND MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ297-298-252015- /O.EXT.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ NORTHERN CAMPBELL-LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 602 AM MDT SUN MAR 25 2012 ...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 259...297...AND 298... * AFFECTED AREA...FIRE WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SDZ260>264-WYZ299-252015- /O.CON.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS- SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- WYOMING BLACK HILLS- 602 AM MDT SUN MAR 25 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE ZONES 260 THROUGH 264 IN SOUTH DAKOTA...AND FIRE ZONE 299 IN NORTHEAST WYOMING... * AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS AREA AND FIRE WEATHER ZONE 299 WYOMING BLACK HILLS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...60S IN THE BLACK HILLS TO THE MID 80S ACROSS THE SOUTH DAKOTA PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JC
2 follow-up statements
524 WWUS83 KUNR 252013 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 213 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTHEASTERN WYOMING... ...RED FLAG WARNING MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR NORTHEASTERN WYOMING AND MUCH OF WESTERN SOUTH DAKOTA... .AN AREA OF LOW PRESSURE WILL BRING BREEZY SOUTHWESTERLY WINDS TO PARTS OF NORTHEAST WYOMING THIS AFTERNOON. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY WINDS...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NORTHEAST WYOMING THROUGH EARLY THIS EVENING. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SWINGS THROUGH THE NORTHERN AND CENTRAL ROCKIES ON MONDAY...AS A SURFACE LOW SHIFTS EAST INTO THE PLAINS. VERY STRONG WEST TO SOUTHWEST WINDS ARE LIKELY BEHIND THE LOW PRESSURE SYSTEM MONDAY AFTERNOON INTO MONDAY EVENING. THESE STRONG WINDS ALONG WITH WELL ABOVE AVERAGE TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON MONDAY...ESPECIALLY ACROSS NORTHEAST WYOMING AND SOUTHWESTERN SOUTH DAKOTA. WYZ259-260700- /O.UPG.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ /O.NEW.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ /O.CON.KUNR.FW.W.0009.000000T0000Z-120326T0100Z/ SOUTHERN CAMPBELL- 213 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR NORTHEAST WYOMING FIRE WEATHER ZONE 259... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR VERY GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 259... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH LATE THIS AFTERNOON AND EARLY EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ON MONDAY. * RELATIVE HUMIDITY...15 TO 20 PERCENT BOTH THIS AFTERNOON AND MONDAY AFTERNOON. * TEMPERATURES...HIGH TEMPERATURES WILL BE IN THE 70S THIS AFTERNOON AND MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ297-298-260700- /O.UPG.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ /O.NEW.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ NORTHERN CAMPBELL-LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 213 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 297 AND 298. THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ260>264-WYZ299-260700- /O.UPG.KUNR.FW.A.0006.120326T1800Z-120327T0300Z/ /O.NEW.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS- SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- WYOMING BLACK HILLS- 213 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 260 THROUGH 264 IN WESTERN SOUTH DAKOTA...AND FIRE WEATHER ZONE 299 IN NORTHEAST WYOMING... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS AREA AND FIRE WEATHER ZONE 299 WYOMING BLACK HILLS. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...60S IN THE BLACK HILLS TO THE MID 80S ACROSS THE SOUTH DAKOTA PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
245 WWUS83 KUNR 260027 RFWUNR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 627 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR NORTHEASTERN WYOMING AND MUCH OF WESTERN SOUTH DAKOTA... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS THE NORTHERN AND CENTRAL ROCKIES ON MONDAY...AS A SURFACE LOW SHIFTS EAST INTO THE PLAINS. VERY STRONG WEST TO SOUTHWEST WINDS ARE LIKELY BEHIND THE LOW PRESSURE SYSTEM MONDAY AFTERNOON INTO MONDAY EVENING. THE STRONG WINDS ALONG WITH WELL ABOVE AVERAGE TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON MONDAY... ESPECIALLY ACROSS NORTHEASTERN WYOMING AND SOUTHWESTERN SOUTH DAKOTA. WYZ259-261200- /O.CAN.KUNR.FW.W.0009.000000T0000Z-120326T0100Z/ /O.CON.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ SOUTHERN CAMPBELL- 627 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR NORTHEAST WYOMING FIRE WEATHER ZONE 259... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONE 259 SOUTHERN CAMPBELL. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE ON MONDAY. * RELATIVE HUMIDITY...15 TO 20 PERCENT MONDAY AFTERNOON. * TEMPERATURES...HIGH TEMPERATURES WILL BE IN THE 70S MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ297-298-261200- /O.CON.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ NORTHERN CAMPBELL-LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES- 627 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 297 AND 298. THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A RED FLAG WARNING FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... * AFFECTED AREA...FIRE WEATHER ZONE 297 NORTHERN CAMPBELL AND FIRE WEATHER ZONE 298 LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES. * WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...IN THE MID 70S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SDZ260>264-WYZ299-261200- /O.CON.KUNR.FW.W.0010.120326T1800Z-120327T0300Z/ NORTHERN BLACK HILLS-NORTHWESTERN SOUTH DAKOTA PLAINS- SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA-BADLANDS AREA- WYOMING BLACK HILLS- 627 PM MDT SUN MAR 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR VERY GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 260 THROUGH 264 IN WESTERN SOUTH DAKOTA...AND FIRE WEATHER ZONE 299 IN NORTHEAST WYOMING... * AFFECTED AREA...FIRE WEATHER ZONE 260 NORTHERN BLACK HILLS... FIRE WEATHER ZONE 261 NORTHWESTERN SOUTH DAKOTA PLAINS...FIRE WEATHER ZONE 262 SOUTHERN BLACK HILLS...FIRE WEATHER ZONE 263 SOUTHWESTERN SOUTH DAKOTA...FIRE WEATHER ZONE 264 BADLANDS AREA AND FIRE WEATHER ZONE 299 WYOMING BLACK HILLS. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * TEMPERATURES...60S IN THE BLACK HILLS TO THE MID 80S ACROSS THE SOUTH DAKOTA PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 25, 5:31 AM MDT, 31 minutes earlier.
Area forecast discussion, Mar 25, 5:31 AM MDT, 31 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
531 AM MDT SUN MAR 25 2012
.AVIATION...12Z TAFS
SOUTHEASTERLY WINDS AND INCREASING LOW LEVEL MOISTURE EARLY THIS
MORNING ARE ALLOWING LOW CLOUDS TO DEVELOP ACROSS PORTIONS OF THE
SD PLAINS. AREAS OF MVFR/IFR CIGS CAN BE EXPECTED OVER THE WESTERN
SOUTH DAKOTA PLAINS THROUGH LATE MORNING...INCLUDING THE KRAP
AREA. CONDITIONS WILL IMPROVE TO VFR IN MOST AREAS BY 18Z.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND TONIGHT ACROSS FAR NORTHEASTERN WYOMING AND WESTERN
SOUTH DAKOTA.
&&
.PREV DISCUSSION... /ISSUED 346 AM MDT SUN MAR 25 2012/
TODAY THROUGH TUESDAY NIGHT
DEEP WESTERN CONUS UPPER TROUGH WILL SUPPORT ACTIVE WEATHER INTO THE
REGION DURING THE PERIOD. SFC PRESSURE FALLS WILL BE ONGOING ACROSS
WY AND MT...SUPPORTING INCREASING LL SE FLOW. THIS WILL ALLOW
APPRECIABLE THETA-E ADV INTO THE FA...ESP OVERNIGHT TONIGHT.
CONVECTION MAY BE POSSIBLE AS EARLY AS LATE THIS AFTERNOON OVER FAR
SW AREAS /NE WY AND SW SD/ GIVEN EXPECTED DEEP MIXING THERE WITH
GROWING SFC BASED INSTABILITY. A FEW HIRES MODEL SOLUTIONS DO
INDICATE ISOLATED CONVECTION DEVELOPING OVER NE WYOMING THIS
AFTERNOON...WHICH IS CERTAINLY POSSIBLE GIVEN SUSTAINED LL MOISTURE
ADV AND STRONG DIURNAL HEATING. HAVE ADJUSTED LOW POPS WEST SOME TO
ACCOUNT FOR THIS POTENTIAL. STEEPENING MID LEVEL LAPSE RATES PER A
DEVELOPING EML ABOVE THE LL MOISTURE PLUME WILL SUPPORT ELEVATED
CONVECTION ENHANCED BY THE LLJ TONIGHT. BUFR SOUNDINGS INDICATE
600-800 J/KG WITH ELEVATED PARCELS...SUPPORTING A FEW VIGOROUS
UPDRAFTS. DID EXPAND LOW CHANCE POPS FAR WEST AND NORTH GIVEN
PROLONGED LL SE FLOW WITH SIG H85 THETA-E RISES OVER MUCH OF THE SD
ZONES. SOUTHERN PERIPHERY COMPACT STRONG MID LEVEL IMPULSE WILL
EJECT INTO THE REGION MONDAY SUPPORTING A RAPIDLY DEEPENING SFC
CYCLONE OVER THE NORTHERN PLAINS. SUFFICIENT LL MOISTURE PLUME AHEAD
OF THIS SYSTEM WILL SUPPORT INCREASING CHANCES FOR CONVECTION ALONG
AND AHEAD OF THE SFC COLD FRONT AS LAGER SCALE ASCENT HELPS ERODE A
SIG CAPPING INVERSION. ML CAPES IN EXCESS OF 1000 J/KG IN THE
PRESENCE OF INCREASING 0-6 KM BULK SHEAR WILL BE MORE THAN ENOUGH TO
SUPPORT STRONG TO SEVERE THUNDERSTORMS...ESP OVER NW SD WHERE THE
BEST COMBINATION OF LL MOISTURE/DEEP LAYER ASCENT WILL BE COLLOCATED
WITH A MID LEVEL SPEED MAX. ROTATING UPDRAFTS WOULD BE CAPABLE OF
SUPPORTING LARGE HAIL/DAMAGING WINDS/AND ISOLATED TORNADOES.
RETAINED SEVERE MENTION OVER MUCH OF THE NW AND WEST CENTRAL SD
PLAINS. VERY WARM TEMPS ARE EXPECTED MONDAY ESP OVER SOUTH CENTRAL
SD...WHERE UPPER 80S WILL BE POSSIBLE. TRENDED TEMPS UP SOME IN THIS
PERIOD. ANOTHER CONCERN WILL BE VERY STRONG WINDS BEHIND THE COLD
FRONT IN WY AND FAR SW SD. THERE IS THE POTENTIAL FOR A PERIOD OF 40
TO 60 MPH WINDS FOR A FEW HOURS. WILL DEFER ANY HEADLINES TO THE
NEXT SHIFT GIVEN TIMING OF EVENT MONDAY EVENING. OTHERWISE...SYSTEM
GENERATED BACKSIDE DEFORMATION ZONE WILL LINGER OVER NORTHERN AREAS
MONDAY NIGHT INTO TUES...WITH THE POTENTIAL FOR SHOWERS. DRIER AIR
WILL FILTER INTO THE REGION ON TUESDAY...WITH COOLER TEMPS.
EXTENDED...MAINLY DRY AND WARM WEATHER CAN BE EXPECTED FROM
WEDNESDAY THROUGH SATURDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE
REGION. A WEAK UPPER LEVEL DISTURBANCE AND COOL FRONT PASSING
THROUGH THE RIDGE COULD BRING A FEW SHOWERS AND STORMS TO PORTIONS
OF THE AREA LATE THURSDAY AND THURSDAY NIGHT...BEST CHANCES LOOKING
TO BE ACROSS SOUTH CENTRAL SD. HIGHS EACH DAY WILL BE IN THE 60S AND
70S...WITH THE WARMEST DAYS LIKELY BEING FRIDAY AND SATURDAY.
FIRE WEATHER...A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SWINGS
THROUGH THE NORTHERN AND CENTRAL ROCKIES ON MONDAY AS THE NORTHERN
ROCKIES SURFACE LOW/TROF SHIFTS EAST INTO THE PLAINS. VERY STRONG
WEST TO SOUTHWEST WINDS ARE LIKELY BEHIND THE LOW PRESSURE TROF
MONDAY AFTERNOON INTO MONDAY EVENING. THESE STRONG WINDS ALONG WITH
WELL ABOVE AVERAGE TEMPERATURES AND LOW RELATIVE HUMIDITIES COULD
PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA ON
MONDAY...ESP NE WYOMING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR BADLANDS AREA-NORTHERN BLACK HILLS-NORTHWESTERN SOUTH
DAKOTA PLAINS-SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH
DAKOTA.
WY...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR LOWER ELEVATIONS OF CROOK AND WESTON COUNTIES-NORTHERN
CAMPBELL-SOUTHERN CAMPBELL-WYOMING BLACK HILLS.
&&
AVIATION...26Hazardous weather outlook, Mar 24, 2:45 PM MDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 245 PM MDT SAT MAR 24 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 245 PM MDT (345 PM CDT) SAT MAR 24 2012 ...FIRE WEATHER WATCH SUNDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR NORTHEASTERN WYOMING... ...FIRE WEATHER WATCH MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR WESTERN SOUTH DAKOTA AND THE BLACK HILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG SPRING STORM SYSTEM WILL MOVE FROM THE SOUTHERN ROCKIES LATE SUNDAY TO THE NORTHERN PLAINS BY TUESDAY. IT WILL BRING A VARIETY OF HAZARDOUS WEATHER CONDITIONS TO NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA. THERE IS SLIGHT CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT FOR FAR SOUTHWEST INTO CENTRAL SOUTH DAKOTA. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT SOME HAIL MAY OCCUR ESPECIALLY SUNDAY NIGHT ACROSS CENTRAL SOUTH DAKOTA. AS A LOW PRESSURE SYSTEM AND COLD FRONT PLOW THROUGH THE AREA MONDAY AFTERNOON AND EVENING...ORGANIZED THUNDERSTORMS WILL DEVELOP AND PERSIST THROUGH MONDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN INTO CENTRAL SOUTH DAKOTA. DAMAGING WINDS GUSTS WILL BE THE MAIN THREAT...BUT LARGE HAIL IS ALSO POSSIBLE ESPECIALLY EAST OF PHILIP AND MARTIN. STRONG AND GUSTY WEST TO NORTHWEST WINDS ARE ALSO LIKELY BEHIND THE COLD FRONT LATER MONDAY INTO TUESDAY...WITH GUSTS ABOVE 40 MPH. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON THROUGH EARLY MONDAY EVENING OVER NORTHEASTERN WYOMING WITH A COMBINATION OF GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON INTO EARLY MONDAY EVENING OVER WESTERN SOUTH DAKOTA WITH A COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:13 PM MDT | Red Flag Warning | UNR | 30 hr | |
| Mar 25, 2:40 PM MDT | High Wind Watch | UNR | Campbell, Crook, Weston | 20 hr |
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.